Hail, Garden
- When
- April 15, 4:35 PM MST
- Where
- Garden County, 2.08 mi NE of Lisco
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.520, -102.590
A large slow moving upper level low pressure system lead to several days in a row of isolated thunderstorms. A couple of these storms did reach severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A large slow moving upper level low pressure system lead to several days in a row of isolated thunderstorms. A couple of these storms did reach severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 15, 1:23 PM MST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED APR 15 2015 .SYNOPSIS... ISSUED AT 323 PM CDT WED APR 15 2015 H5 ANALYSIS FROM THIS MORNING HAD A STRONG UPPER LEVEL VORT MAX JUST EAST OF SALT LAKE CITY. DECENT HT FALLS OF 50 TO 150 METERS EXTENDED TO THE EAST AND SOUTHEAST OF THIS FEATURE WITH 150 METER FALLS NOTED AT GRAND JUNCTION COLORADO. ROUNDING THE BASE OF THE VORT MAX WAS A 70 TO 90 KT JET STREAK WHICH EXTENDED FROM SERN OREGON INTO WEST CENTRAL COLORADO. DOWNSTREAM OF THE VORT MAX...A WEAK DISTURBANCE WAS PRESENT ACROSS EASTERN OKLAHOMA. RIDGING WAS PRESENT DOWNSTREAM OF THIS WEAK DISTURBANCE WITH HT RISES NOTED ACROSS THE NRN GREAT LAKES INTO ONTARIO AND NRN MANITOBA. AT THE SURFACE...LOW PRESSURE WAS PRESENT ACROSS EASTERN COLORADO WITH AN INVERTED SURFACE TROUGH EXTENDING NWD TO ALONG THE NEBRASKA/WYOMING BORDER. EAST OF THE INVERTED SFC TROUGH...A DRYLINE EXTENDED SWD FROM WEST OF STERLING COLORADO...TO WEST OF LIBERAL KS. MEAGER LOW LEVEL MOISTURE HAS FLOWED NWD THIS AFTERNOON EAST OF THE DRYLINE THANKS TO SRLY WINDS. DEW POINTS ACROSS THE FORECAST AREA WERE GENERALLY IN THE LOWER 40S...WITH SOME MID 40 DEW POINTS ACROSS WESTERN KS. UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES AS OF 3 PM CDT RANGED FROM 62 DEGREES AT ONEILL...TO 67 DEGREES AT NORTH PLATTE..IMPERIAL...VALENTINE AND THEDFORD. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 323 PM CDT WED APR 15 2015 THROUGH THE NEXT 6 TO 12 HOURS...BIGGEST QUESTION IS COVERAGE OF CONVECTION ACROSS THE AREA. DRYLINE DEVELOPING AND SURGING EAST-NORTHEAST OVER ERN CO WILL HAVE ASSOCIATED WITH IT A SHALLOW CIRCULATION INITIALLY...BASED ON SHORT RANGE CROSS SECTIONS. FURTHER NORTH OVER NERN CO AND THE ERN NEB PANHANDLE...AN INVERTED TROUGH EXTENDS ACROSS THE PANHANDLE. AS THE UPPER PV ANOMALY IS EXPECTED TO CONTINUE ROTATING NWD...ASSOCIATED LARGE SCALE LIFT WILL ALLOW INCREASED CONVERGENCE ALONG THE INVERTED TROUGH THIS EVENING AND WITH SOME /ALBEIT WEAK/ INSTABILITY IN THE ERN PANHANDLE THUNDERSTORM DEVELOPMENT WILL INCREASE. FURTHER S ALONG THE DRYLINE...LESS UPPER SUPPORT INITIALLY WILL MEAN LESS CONVERGENCE AND LIMITED COVERAGE OF TSRA DEVELOPMENT ALONG THE DRYLINE...BUT SHORT RANGE MODELS SUGGEST CIRCULATION ALONG THE DRYLINE WILL DEEPEN ENOUGH TO DEVELOP A SMALL TSRA CLUSTER WHICH WOULD MOVE NEWD THIS EVENING. END RESULT IS TWO AREAS OF PRECIP THIS EVENING AND OVERNIGHT...PANHANDLE INTO WRN SANDHILLS AND POSSIBLY INTO SWRN NEB. WITH CLOUD COVER INCREASING AND SERLY FLOW CONTINUING MOST AREAS LOWS SHOULD HOLD MOSTLY IN THE 40S EXCEPT UPPER 30S IN THE PANHANDLE. FOR THURSDAY...UPPER LOW CONTINUES TO SAG SWD. AS THIS OCCURS AND IN THE WAKE OF ANY OVERNIGHT CONVECTION...ADDITIONAL LOW LEVEL MOISTURE SHOULD WORK INTO THE AREA AROUND THE DEVELOPING WARM FRONT OVER NRN KS AND SRN NEB. ANY SUNSHINE SHOULD ALLOW DEVELOPMENT OF SHRA WITH MID LEVEL INSTABILITY REMAINING. BY LATE AFTERNOON MID LEVEL FRONTOGENESIS BEGINS TO DEVELOP WHICH SHOULD BETTER FOCUS SHRA/TSRA ALONG THE WARM FRONT TWD THURSDAY EVE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 323 PM CDT WED APR 15 2015 MID RANGE...THURSDAY NIGHT THROUGH SUNDAY NIGHT...THE MAIN FORECAST CHALLENGE CONTINUES TO BE THE THREAT FOR RAIN AS A SLOW MOVING UPPER LEVEL LOW CREEPS EAST OF THE FOUR CORNERS. BEGINNING THURSDAY NIGHT...THE UPPER LEVEL LOW...WILL CREEP SLOWLY EAST ALONG THE COLORADO/NEW MEXICO BORDER. STRONG MID LEVEL ISENTROPIC LIFT WILL DEVELOP THURSDAY EVENING ACROSS NORTHERN KANSAS...AND WILL TRANSITION NORTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. STRONG MODEL AGREEMENT WITH THE ISENTROPIC AND LOW LEVEL MOISTURE FIELDS...HAS INCREASED CONFIDENCE IN A WET FCST THURSDAY NIGHT...AND HAVE INCREASED POPS ACCORDINGLY INTO THE 70 PERCENT RANGE. ONE ASPECT THE MODELS TRENDED TOWARD THIS MORNING...PUSHING ADDITIONAL MOISTURE AND WARMER AIR INTO THE WEST THURSDAY NIGHT. THIS WILL ALLOW WARMER AIR TO PERSIST INTO THE OVERNIGHT...THUS ELIMINATING ANY NEED FOR MENTION OF SNOW IN THE FAR WEST TOWARD 12Z FRIDAY MORNING. ON FRIDAY...SOME MODEL DIFFERENCES BEGIN TO POP UP...MAINLY IN BRINGING IN SOME DRIER AIR INTO SWRN AND WESTERN PORTIONS OF THE CWA FRIDAY MORNING WHICH WOULD TEMPORARILY CUT OFF PCPN CHANCES. THE GFS SOLN IS MOST AGGRESSIVE WITH THE DRY AIR...LIFTING IT THROUGH THE FORECAST AREA THROUGH FRIDAY AFTERNOON. THE NAM AND ECMWF SOLNS ARE NOT NEARLY AS AGGRESSIVE...MOISTENING THE H85 TO H70 LAYER ONCE AGAIN BY FRIDAY EVENING. WITH THE GFS STILL BEING MOST AGGRESSIVE WITH ITS PROGRESSION OF THE UPPER LEVEL LOW...AND STILL CONSIDERED AN OUTLIER COMPARED TO THE NAM12...CANADIAN AND ECMWF SOLNS...DECIDED TO LOWER POPS IN THE SOUTH SOME FRIDAY...BUT NOT TOTALLY ELIMINATE THEM AS THE GFS WOULD SUGGEST. WITH THIS IN MIND...WILL KEEP POPS IN THE 30 TO 40 PERCENT RANGE DURING THE DAY FRIDAY...INCREASING THEM ONCE AGAIN ON FRIDAY NIGHT. THIS IS IN RESPONSE TO CONVECTION ACROSS THE SRN PLAINS...WHICH WILL LIFT NORTH INTO THE FORECAST AREA FRIDAY NIGHT. FAVORABLE ISENTROPIC LIFT WILL SLOWLY LIFT NORTH OVERNIGHT FRIDAY NIGHT INTO SATURDAY...WITH THE BEST PCPN CHANCES TRACKING INTO NORTHERN NEBRASKA BY SATURDAY. ON SATURDAY NIGHT...THE UPPER LEVEL LOW WILL BEGIN TO TRACK ALONG THE OK/KS BORDER...ACCELERATING EWD AS A NORTHERN STREAM TROUGH DROPS SOUTH FROM THE CANADIAN PRAIRIE PROVINCES INTO WESTERN ONTARIO SUNDAY. IN THE MEANTIME...THE THREAT FOR PCPN WILL CONTINUE INTO SUNDAY AS FAVORABLE LIFT CONTINUES IN THE DEFORMATION ZONE ON THE NORTHWESTERN PERIPHERY OF THE EXITING LOW. PRECIP CHANCES WILL DIMINISH QUICKLY AS MUCH DRIER AIR IS PULLED INTO THE SYSTEM FROM THE NORTHWEST BY SUNDAY EVENING. LONG TERM...MONDAY THROUGH WEDNESDAY...THE NRN STREAM LOW WILL TRACK FROM WESTERN ONTARIO INTO NORTHERN GREAT LAKES EARLY NEXT WEEK. THIS FEATURE WILL FORCE COLDER AIR INTO THE CENTRAL AND NORTHERN PLAINS WITH HIGHS MAINLY IN THE UPPER 50S/LOWER 60S DURING THE PERIOD. FOR THE MOST PART DRY CONDS ARE FORECAST GIVEN THE NWRLY FLOW ALOFT AND MUCH DRIER BOUNDARY LAYER CONDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1248 PM CDT WED APR 15 2015 FORECAST ISSUES REVOLVE AROUND PRECIPITATION CHANCES AS WELL AS STRATUS INCREASE THROUGH THE NIGHT. FOR PRECIP CHANCES IN THE KVTN AREA...FOR THE TAF PERIOD ANY CONVECTION WILL LIKELY INITIATE FURTHER WEST AND ROTATE AROUND THE UPPER LOW AND SPREAD SOMEWHAT EWD. THE BETTER ELEVATED INSTABILITY REMAINS FURTHER SOUTH THOUGH SO THINKING IS THAT ANY PRECIP WOULD BE SHRA. FOR KLBF...MOST SHORT RANGE MODELS SUGGEST A SMALL CLUSTER OF STORMS DEVELOPING ALONG THE DRYLINE LATE THIS AFTERNOON INTO THE EVENING WHICH SHOULD PROPAGATE NEWD OVERNIGHT. WHILE ALL MODELS SUGGEST DEVELOPMENT THEY ALL HAVE THEIR OWN DEPICTION. COVERAGE WILL BE LIMITED AND LATER FORECASTS WILL BE ABLE TO REFINE PLACEMENT. FCST SOUNDINGS SUGGEST BETTER COVERAGE OF STRATUS IN THE SOUTH INITIALLY BUT FURTHER DEVELOPMENT IS UNCERTAIN DUE TO HOW THE INVERTED TROUGH DEVELOPMENT OCCURS THURSDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...JWS LONG TERM...CLB AVIATION...JWS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT WED APR 15 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-162100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT WED APR 15 2015 /254 PM MDT WED APR 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE AND MOVE NORTHWARD THROUGH THE EVENING. ALTHOUGH MOISTURE IS LIMITED FOR THE STORMS TO WORK WITH...A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH...MAINLY WEST OF A LINE FROM OSHKOSH TO HAYES CENTER. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER. LATER THIS EVENING...ANOTHER AREA OF THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF SOUTHWEST NEBRASKA AND MOVE NORTHEAST OVERNIGHT. COVERAGE OF THUNDERSTORMS IN SOUTHWEST NEBRASKA IS EXPECTED TO BE LIMITED HOWEVER...AND ANY STORMS ARE ALSO EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LARGE LOW PRESSURE SYSTEM WILL SLOWLY MOVE OUT ONTO THE PLAINS DURING THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. SEVERAL CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 450 PM MDT WED APR 15 2015 NEZ022-056-152345- DEUEL NE-GARDEN NE- 450 PM MDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND NORTHWESTERN DEUEL COUNTIES UNTIL 545 PM MDT... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LODGEPOLE...OR 14 MILES NORTHWEST OF CHAPPELL...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OSHKOSH AROUND 520 PM MDT. SUGAR LOAF HILL AROUND 525 PM MDT. DOGTOWN FLATS AROUND 535 PM MDT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 80. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 PM MDT WED APR 15 2015 NEZ022-160000- GARDEN NE- 510 PM MDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 600 PM MDT... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF LISCO...OR 13 MILES WEST OF OSHKOSH...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... OSHKOSH AND SUGAR LOAF HILL AROUND 530 PM MDT. DOGTOWN FLATS AROUND 540 PM MDT. RACKETT AROUND 555 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The North Platte radar (KLNX), 174 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
5 hail. Local standard time, as filed.
The hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565926, 565927, 565928, 565929, 565930.